MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE 3¿ VAD MODULAR CABLE; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE 3¿ VAD MODULAR CABLE; VENTRICULAR (ASSIST) BYPASS
Model Number 106525US
Medical Device Problem Codes Corroded (1131); Electrical /Electronic Property Problem (1198); Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient had driveline communication fault alarms on (b)(6) 2025.The patient had log files sent that day and cleared them.The driveline communication fault alarms resumed in the middle of the night on (b)(6) 2025.The patient went in for assessment on (b)(6) 2025.The modular cable and system controller were exchanged and the driveline communication fault alarm continued, and a driveline power fault alarm appeared.A self-test was done and both alarms were cleared on the system monitor.The driveline communication fault alarm immediately resumed.The healthcare provider tried clearing it one more time and it resumed again right away.The new controller's log file captured comm a faults and intermittent driveline power a and power b faults.Driveline faults that are inconsistent were usually caused by corrosion on the driveline inline connector.The pump cable connector was cleaned on (b)(6) 2025.There were no further driveline alarms.The modular cable was replaced during the connector cleaning.
 
Additional Manufacturer Narrative
H10: no further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
The original modular cable connections were corroded.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: review of the submitted image confirmed the presence of green residue/fluid ingress at the inline connection, which could have caused the reported driveline communication/power fault alarms; although, a specific cause for the ingress could not be conclusively determined through this investigation.The submitted log files contained events from 23sep2025, per the timestamps.Driveline communication/power fault alarms were observed in the events/data reviewed.No other notable events or alarms were captured.The patient remains ongoing on heartmate 3 left ventricular assist system support with no further related events reported at this time.The heartmate 3 left ventricular assist system (lvas) instructions for use (ifu) and the heartmate 3 patient handbook are currently available.The current revision of the ifu can be found on the eifu page of the abbott website.Section 2 of the ifu, entitled ¿system operations¿, instructs the user to not submerge any component of the lvas in water or liquid and to keep the system away from any liquid as well.This section further explains that if it has been determined that damage has been detected in the modular cable, it should be replaced and provides instructions on how to do so.Section 2 of the ifu entitled, ¿system operations,¿ states, ¿driveline damage due to wear and fatigue may occur in both the externalized (modular cable) and implanted (pump cable) portions of the lead.Damage to the conductors within the driveline may or may not be preceded by visible damage to the outer layer of the driveline.¿ this section further states that driveline damage may be evidenced by driveline power fault, driveline communication fault alarm on the system controller, transient alarms due to short or open circuits, often associated with movement of the patient or the lead, fluid leakage from the external portion of the pump cable, and cessation of pumping.Additionally, this section cautions the user to contact abbott medical for assistance if the driveline or driveline connector appears damaged.Section 7 of the ifu ¿alarms and troubleshooting¿ and section 5 of the patient handbook ¿alarms and troubleshooting¿ cover all alarms (visual and audible), including driveline communication/power fault alarms.This section also provides the actions to take if the alarm does not resolve.Section 7 of the ifu and section 5 of the patient handbook provide additional instructions regarding driveline care in sub-sections entitled, "what not to do: driveline and cables".Furthermore, section 8 of the ifu and section 4 of the patient handbook instruct the user to clean exterior surfaces of the driveline cables with a damp, lint-free cloth and if more aggressive cleaning is needed, to use warm water and mild dish soap.Section 8 of the ifu, entitled ¿equipment storage and care¿ addresses how to properly care for and maintain the equipment for proper use, including the modular cable.The ifu and patient handbook contain information on how to clean and care for the driveline.The patient handbook also states, ¿call your hospital contact right away if the driveline is damaged (or might be damaged)." the relevant sections of the device history records for modular cable, lot number 10980072, were reviewed and showed no deviations from manufacturing or quality assurance specifications.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE 3¿ VAD MODULAR CABLE
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23364006
Report Number2916596-2025-06668
Device Sequence Number8879830
Product Code DSQ
UDI-Device Identifier05415067039385
UDI-Public(01)05415067039385(10)10980072(17)280805
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number106525US
Device Catalogue Number106525US
Device Lot Number10980072
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2025
Supplement Date Received by Manufacturer11/12/2025
12/12/2025
Initial Report FDA Received Date10/22/2025
Supplement Report FDA Received Date12/09/2025
12/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age28 YR
Patient SexFemale
Patient Weight75 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American, American Indian Or Alaskan Native